Advances in Differential Equations

Riesz basis property of root vectors of nonselfadjoint operators generated by radial damped wave equations

Marianna A. Shubov

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider an infinite sequence of radial wave equations obtained by the separation of variables in the spherical coordinates from the 3-dimensional damped wave equation with spatially nonhomogeneous spherically symmetric coefficients. Our main objects of interest are the nonselfadjoint operators in the energy spaces of 2-component initial data, which are the dynamics generators for the systems governed by the aforementioned equations and nonselfadjoint boundary conditions on the sphere $r=a$. Our main result is the fact that the sets of the root vectors (generalized eigenvectors) of these operators form Riesz bases in the corresponding energy spaces. This result has several applications. The first one is the fact that the aforementioned operators are spectral in the sense of N. Dunford, and, therefore, we have a new nontrivial class of spectral operators. Another application is a precise estimate on the rate of the energy decay, which is equal to the spectral abscissa of the corresponding semigroup. Finally, we use the results of our spectral analysis to formulate the solutions of several problems in control theory of systems governed by damped wave equations (the proofs are given in another work).

Article information

Source
Adv. Differential Equations Volume 5, Number 4-6 (2000), 623-656.

Dates
First available in Project Euclid: 27 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1356651342

Mathematical Reviews number (MathSciNet)
MR1750113

Zentralblatt MATH identifier
0996.47043

Subjects
Primary: 47F05: Partial differential operators [See also 35Pxx, 58Jxx] (should also be assigned at least one other classification number in section 47)
Secondary: 35P99: None of the above, but in this section 47B25: Symmetric and selfadjoint operators (unbounded) 47B40: Spectral operators, decomposable operators, well-bounded operators, etc.

Citation

Shubov, Marianna A. Riesz basis property of root vectors of nonselfadjoint operators generated by radial damped wave equations. Adv. Differential Equations 5 (2000), no. 4-6, 623--656. https://projecteuclid.org/euclid.ade/1356651342.


Export citation